Alert archive / North Carolina / Special Weather Statements in 2022
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 6, 2022, 3:25 PM EDT for Davidson County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 6, 2022, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 30
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WWUS82 KRAH 061925
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
325 PM EDT Sat Aug 6 2022
NCZ038-062000-
Davidson NC-
325 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Davidson County through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lexington. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Thomasville, Gordontown and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3594 8018 3585 8005 3569 8006 3564 8014
3576 8031
TIME...MOT...LOC 1925Z 221DEG 4KT 3576 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:20 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 220 PM EDT Sat Aug 6 2022 .SYNOPSIS... Persistent high pressure centered near Bermuda will extend into the Southeast US through early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM Saturday... Areas of low stratus have persisted across much of central NC this morning, particularly over the NE Piedmont, Sandhills and Coastal Plain, which is generally helping keep temperatures a bit lower than expected. So cut back on forecast highs a hair, but still generally expect upper-80s to mid-90s. Isolated showers with even a few lightning strikes have already begun to develop along a line from near KTDF to KGSO and KEXX, which also happens to be where the highest MLCAPE of 2000 J/kg is evident on SPC mesoanalysis. Farther east the low stratus has kept the environment more stable, and this is also where PW values are lowest. As the sea breeze pushes inland this afternoon and evening, it may provide another focus for convective development across the Sandhills and southern Coastal Plain, but the CAMS are not overly impressed with this as the deepest moisture continues to look to stay over the western Piedmont. Thus chances for showers and storms this afternoon are highest over the northern and western Piedmont where PW values could reach around 2 inches, but coverage is still not expected to be widespread given the lack of any large-scale forcing mechanism. There still is no organized severe weather threat given the lack of shear and weak mid-level lapse rates, and the highest DCAPE looks to be over the Coastal Plain where precipitation chances are lowest. Still, an isolated strong wind gust can't be ruled out with the strongest storms. Otherwise, previous discussion is below: As of 355 AM Saturday... Mid/upper-level ridging will remain across the Carolinas and be flanked by a couple of troughs that will drift from IN swwd across the mid-South and across the swrn N. Atlantic toward the South Atlantic coast, respectively. At the surface, composite outflow --and following rain-cooled, nely flow and areas of low clouds-- has settled south to an arc across the nrn Sandhills from near KGSB to KTTA to KVUJ this morning, where it will likely stall and provide a continued focus for isolated showers and storms through the morning-early afternoon. Otherwise, a Piedmont trough is forecast to reform with diurnal heating and extend across the Foothills/wrn Piedmont of VA/NC. A sea breeze will also again retreat inland and into the srn Coastal Plain and Sandhills this afternoon and nwd across the Piedmont through the evening. While each of these boundaries will provide a focus for isolated to widely scattered showers/storms with moderate destabilization, the greatest concentration will likely be across the wrn Piedmont and Foothills, where mid-level and deep moisture will be maximized. The airmass remains relatively unchanged over NC, within a degree at 850-925 mb, from recent days. As such, generally persistence (relative to Fri) temperatures in the upr 80s to mid 90s and afternoon heat index values in the mid 90s to around 100 should continue. Areas of low stratus and perhaps some patchy fog will be possible again late tonight-Sun morning, with otherwise thinning clouds following lingering convection over the wrn Piedmont. Lows mostly in the low-mid 70s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 320 AM Saturday... While sheared remnants of a Tropical Upper Tropospheric Trough (TUTT) will drift towards the Southeast US coast, a subtropical ridge extending over the region from the western Atlantic will remain the dominate weather feature. At the surface, a piedmont trough will become better defined as Bermuda high pressure extends west into the area. Isolated to widely scattered rain chances will continue to be mainly diurnally driven, with the greatest coverage focused over the higher terrain(mtns and fthls)and over the coastal plains INVOF the seabreeze boundary. Enhanced by high DCAPE values between 800 to 1500 J/Kg, isolated wet microbursts will be primary threat within the pulse regime, With no appreciable airmass change, highs Sunday should be quite comparable to the pass 2 days; highs in the upper 80s to lower 90s, with heat indices in the mid 90s to lower 100s. Lows in the lower to mid 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 220 PM Saturday... The sub-tropical ridge will hold over the region Mon and Tue, with broad and moist southerly flows across the Carolinas. This will result mostly unchanged daily conditions with a chance of morning stratus, above normal temperatures and isolated to widely scattered afternoon convective initiation mostly tied the higher terrain and seabreeze, though at least a slight chance is warranted everywhere. Highs will be in the lower 90s, peaking mostly likely Tue as the low to mid-level flow becomes a bit more westerly ahead of a slowly approaching cold front. Lows will be in the lower 70s. The aforementioned cold front will slowly sink south into the area by Thursday, perhaps a tad slower than projected in previous model runs, as the upper ridge weakens and a trough develops down the eastern US. The presence of that approaching front with its moisture pooling and lowering of heights aloft should results in more scattered to numerous showers and storms Wednesday and moreso Thursday based on the latest guidance. Have lowered POPs a little on Wednesday and focused higher probabilities toward Thursday. While models have trended a little slower with the arrival of the front, they have certainly trended more progressive with the southward push of the front heading into next weekend with stronger energy diving into the backside of the upper trough and shifting the positively tilted trough axis south and east of our area. This results in a drier and potentially warmer trend after a brief late week cool down with more influence of the upper ridge over the central US. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... As of 745 AM Saturday... Occasional MVFR ceilings may persist or redevelop through the late morning through midday hours, as low level moisture is heated and concentrated at the top of the developing well-mixed/boundary layer in the several hours centered around 14-15Z. Otherwise, isolated to widely scattered showers/storms are expected to focus along both an outflow boundary that extended from near KPGV to KHFF to KCLT this morning and also along a Piedmont trough forecast to develop near INT/GSO this afternoon and linger through the evening. There will be yet another chance of stratus and fog especially Sun morning, but based on the lack of pre-dawn sub-VFR conditions in recent days in this regime, confidence in any on Sun morning is below average. Outlook: Areas of stratus and patchy fog will be possible throughout cntl NC through early-mid next week. A brief period of MVFR ceilings will also be possible as the associated moist layer is heated/lifted during the late morning to midday hours each day. Weakly-forced, pop- up showers/storms will remain possible mainly over the Piedmont each afternoon-early evening, with increasing chances area-wide by Wed or Thu. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Danco/MWS SHORT TERM...CBL LONG TERM...BLS AVIATION...MWS
Hazardous weather outlook, Aug 6, 6:37 AM EDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 637 AM EDT Sat Aug 6 2022 NCZ011-027-028-041>043-075>078-084>086-088-089-071045- Halifax-Nash-Edgecombe-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne- Richmond-Scotland-Hoke-Cumberland-Sampson- 637 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Heat index values around 100 degrees are forecast for this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hot conditions, with afternoon heat index values around 100 degrees, will continue through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>026-038>040-073-074-083-071045- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Stanly-Montgomery-Anson- 637 AM EDT Sat Aug 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
325 PM EDT Sat Aug 6 2022
NCZ038-062000-
Davidson NC-
325 PM EDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Davidson County through 400 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lexington. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Thomasville, Gordontown and High Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3594 8018 3585 8005 3569 8006 3564 8014
3576 8031
TIME...MOT...LOC 1925Z 221DEG 4KT 3576 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:48 PM EDT | Special Weather Statement | RAH | Warren | 27 min |
| Aug 6, 3:33 PM EDT | Special Weather Statement | RAH | Guilford | 27 min |
| Aug 6, 3:59 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| Aug 6, 4:05 PM EDT | Special Weather Statement | RAH | Forsyth | 25 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RAH | Guilford | 41 min |
| Aug 6, 4:57 PM EDT | Special Weather Statement | RAH | Wilson | 48 min |
| Aug 6, 5:14 PM EDT | Special Weather Statement | RAH | Wayne | 31 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 43 min |
| Aug 6, 5:45 PM EDT | Special Weather Statement | RAH | Wayne | 30 min |
| Aug 6, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 41 min |
| Aug 6, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 51 min |
| Aug 6, 6:40 PM EDT | Special Weather Statement | RAH | Hoke | 50 min |
| Aug 6, 6:42 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 48 min |
| Aug 6, 6:54 PM EDT | Special Weather Statement | RAH | Anson | 36 min |
| Aug 6, 7:17 PM EDT | Special Weather Statement | RAH | Hoke | 28 min |
| Aug 6, 7:27 PM EDT | Special Weather Statement | RAH | Johnston | 33 min |
| Aug 6, 7:43 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 2 hr |
| Aug 6, 7:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
Nearby
Special Weather Statements in North Carolina, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.